Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 25, 2008, 3:08 PM CDT for Camden County, Maries County, Miller County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 3:08 PM CDT (20:08 UTC)
- Expired
- Apr 25, 2008, 3:53 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Camden County, MO, Maries County, MO, Miller County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:07 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 25, 3:07 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT FRI APR 25 2008 .DISCUSSION... A COLD FRONT CONTINUES TO TRACK EAST THROUGH THE MISSOURI OZARKS ALONG WITH AN ASSOCIATED LINE OF THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN AS THE FRONT MOVES THROUGH THE AREA. SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... AS OF 2OZ...SURFACE COLD FRONT EXTENDS FROM NEAR IBERIA TO NEAR SEYMOUR TO NEAR BRANSON. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF THE FRONT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A STRONG CAP NEAR 800MB HAS GRADUALLY WEAKENED THIS AFTERNOON FROM THE HEATING OF THE DAY...LIFT FROM THE FRONT AND COOLING OF THE MID LEVELS AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE PLAINS. BEHIND THE FRONT...COOLER AND DRIER AIR WILL FILTER IN AS SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS. CLOUDS WILL BE ON THE DECREASE TONIGHT FROM WEST TO EAST WITH NAM SHOWING STRONG ISENTROPIC DOWNGLIDE IN THE 300 TO 305K LAYER. UPPER LEVEL TROUGH WILL TRACK INTO THE GREAT LAKES REGION SATURDAY WITH ANOTHER SURGE OF COLDER AIR HEADED FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ASSOCIATED FRONT WILL MOVE THROUGH SATURDAY NIGHT AND EARLY SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. RAINFALL LOOKS TO BE LIGHT WITH LIMITED MOISTURE AVAILABLE AFTER TODAYS FRONTAL PASSAGE. ANGLE LONG TERM (SUNDAY THROUGH FRIDAY)... SECONDARY UPPER LOW TO DUMBBELL AROUND MAIN CLOSED LOW ON SUNDAY KEEPING PRECIPITATION CHANGES ALIVE. SOME QUESTION CONCERNING AMOUNT OF INSTABILITY AS MID LEVELS ARE SLOWER TO COOL...HOWEVER GOOD NEWS IS THAT PRECIPITATION AMOUNTS LOOK TO BE LIMITED. MODERATE CONFIDENCE IN JUST HOW COLD REGION WILL DROP TO SUNDAY NIGHT. WRAP AROUND MOISTURE TO KEEP MEAN RH AT 50% OR GREATER AND WINDS TO REMAIN AT 5 TO 10 MPH AS CENTER OF SURFACE HIGH SLIDES JUST WEST OF CWA. HAVE DROPPED ALREADY COOL LOWS A DEGREE COLDER WITH LATER RUNS DETERMINING IF THIS WILL NEED TO BE TRENDED STILL COLDER...MAKING FROST IN VALLEYS AND SHELTERED AREAS A POSSIBILITY. CONFIDENCE IN THE LONG TERM ENHANCED BY RUN TO RUN CONSISTENCY OF ECMWF AND REMAINING DIFFERENCES WITH GFS DIMINISHING. REGION TO WITNESS SHORT LIVED RIDGING THROUGH MIDWEEK...THEN NEXT UPPER LOW DIGS DEEPLY INTO THE ROCKIES. LEE TROFING AND ASSOCIATED WARM ADVECTION TO LEAD TO RETURN OF THUNDERSTORM CHANCES LATE WEDNESDAY. WITH DIGGING UPPER CLOSED LOW AND LOWERING SURFACE PRESSURE OVER CENTRAL KS...HESITATE TO SAY IT THIS FAR IN ADVANCE BUT SYNOPTIC SETUP LOOKS FAVORABLE FOR SEVERE WEATHER ON THURSDAY OR FRIDAY. RUNNELS && .AVIATION... FOR THE 18Z TAF PACKAGE...COLD FRONT THAT EXTENDS FROM NEAR WARSAW TO NEOSHO WILL CONTINUE TO TRACK EAST TOWARDS SGF. THE FRONT IS EXPECTED TO ARRIVE AT SGF NEAR 19Z BRINGING A WIND SHIFT TO THE WEST AND NORTHWEST ALONG WITH TSRA AND REDUCED VISIBILITY. WITH THE FRONT EAST OF JLN...WILL ONLY CARRY VCSH WITH MVFR CEILINGS GRADUALLY RAISING THIS AFTERNOON. ANGLE/KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 25, 1:57 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI APR 25 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 157 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: A LINE OF THUNDERSTORMS WILL FORM ALONG A COLD FRONT THAT WILL MOVE EAST ACROSS THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM NEAR VERSAILLES TO CASSVILLE. DISCUSSION: STRONG TO SEVERE STORMS WILL GRADUALLY DEVELOP THIS AFTERNOON ALONG A COLD FRONT AND SPREAD EAST ACROSS THE AREA. A STRONG CAP THAT HAS LIMITED THE DEVELOPMENT OF THUNDERSTORMS THIS MORNING WILL SLOWLY ERODE DUE TO THE HEATING OF THE DAY... FORCING FROM THE COLD FRONT AND COOLING TEMPERATURES ALOFT ASSOCIATED WITH AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION. THE STORMS WILL FORM LINE SEGMENTS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY IN AREAS THAT EXPERIENCE TRAINING OF STORMS. BEHIND THE FRONT...GUSTY WEST AND NORTHWEST WINDS UP TO 30 MPH WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND THE OSAGE PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL PUSH THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL BRING A CHANCE FOR SCATTERED THUNDERSTORMS. MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. MONDAY MORNING TEMPERATURES WILL LIKELY DROP INTO THE UPPER 30S...WITH VALLEYS AND LOW LYING AREAS DROPPING INTO THE MIDDLE 30S WITH PATCHY FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND AHEAD OF THE COLD FRONT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Special weather statement, Apr 25, 1:43 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 143 PM CDT FRI APR 25 2008 MOZ068-069-079-080-251915- POLK MO-DALLAS MO-HICKORY MO-CAMDEN MO- 143 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HICKORY...EASTERN POLK... NORTHERN DALLAS AND WEST CENTRAL CAMDEN COUNTIES UNTIL 215 PM CDT... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BOLIVAR...MOVING NORTHEAST AT 41 MPH. PEOPLE IN EASTERN HICKORY...EASTERN POLK...NORTHERN DALLAS AND WESTERN CAMDEN COUNTIES...INCLUDING THE CITIES OF URBANA AND MACKS CREEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:22 PM CDT | River Flood Warning | SGF | Jasper | 10 hr |
| Apr 25, 9:58 AM CDT | Areal Flood Advisory | SGF | Benton | 88 min |
| Apr 25, 10:04 AM CDT | Areal Flood Advisory | SGF | Jasper | 24 hr |
| Apr 25, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 27 min |
| Apr 25, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.